Marine Thunderstorm Wind, Pt Sanilac to Pt Huron Mi
- When
- July 19, 3:00 PM EST
- Where
- Pt Sanilac to Pt Huron Mi forecast zone, Port Huron
- Measured
- 36 kt (41 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.980, -82.420
Strong thunderstorms developed in the vicinity of a stalled cold front and moved southeast across portions of southern Lake Huron. Wind gusts were measured as high as 43 knots.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
Strong thunderstorms developed in the vicinity of a stalled cold front and moved southeast across portions of southern Lake Huron. Wind gusts were measured as high as 43 knots.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 19, 2:53 PM EST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT THU JUL 19 2007
.SHORT TERM...TONIGHT
SURFACE COLD FRONT HAS HUNG UP ACROSS THE DETROIT METRO AREA THIS
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR IN
THE VICINITY OF IT. A SECONDARY LINE OF SHOWERS AND STRONG
THUNDERSTORMS IS RACING SOUTHEAST THROUGH THE AREA. THE LINE
EXTENDED FROM THE THUMB TO HOWELL AS OF 330PM. THIS LINE IS ASSOCIATED
WITH THE LEAD EDGE OF A VERY POTENT 500MB SHORTWAVE AND VORT MAX
ROTATING DOWN FROM THE NORTH. SOUTHEAST MICHIGAN IS ALSO IN THE
RIGHT ENTRANCE REGION OF A SMALL BUT STRONG 250MB JET LATE THIS
AFTERNOON. THIS IS HELPING THE STORMS OVER LIVINGSTON COUNTY TO
INCREASE IN STRENGTH. THIS LINE WILL HELP PUSH THE COLD FRONT OUT
OF THE STATE...SO SHOULD SEE THE WHOLE MESS CLEAR OUT BY 00Z. THE
EXCEPTION WILL BE ACROSS THE THUMB WHERE THE VORT CENTER WILL BE
CROSSING BETWEEN 00Z-06Z. WILL CARRY SCATTERED SHOWERS AND
THUNDERSTORMS THIS AREA AND LAKE HURON THROUGH ABOUT MIDNIGHT.
AFTER...HIGH PRESSURE AND COOL DRY AIR WILL ADVECT INTO THE AREA
BRINGING CLEAR SKIES OVERNIGHT.
&&
.LONG TERM...FRIDAY THROUGH THURSDAY
HIGH PRESSURE CURRENTLY CENTERED OVER MANITOBA WILL DROP DOWN INTO
THE GREAT LAKES REGION BY FRIDAY...THEN REMAIN CENTERED OVER LOWER
MICHIGAN THROUGH THE WEEKEND...BRINGING A COOLER AND DRIER AIRMASS
TO SE MI. 850MB TEMPS ARE FORECAST TO DROP DOWN TO AROUND +8 TO +9C
BY FRIDAY AFTERNOON. THIS LOW LEVEL THERMAL TROUGH SHOULD RESULT IN
A BROKEN CU FIELD ACROSS THE AREA BY AFTERNOON. WITH NORTHERLY WINDS
OFF LAKE HURON...WILL CONTINUE TO SIDE ON THE LOW END OF
GUIDANCE...CARRYING MAX TEMPS IN THE UPPER 60S IN THE THUMB TO MID
70S NEAR DETROIT. TEMPS WILL GRADUALLY MODERATE OVER THE WEEKEND
ALLOWING HIGHS TO APPROACH 80 BY SUNDAY. SURFACE DEWPOINTS ARE
CURRENTLY IN THE 40S UPSTREAM WITH THIS AIRMASS. THIS SHOULD RESULT
IN LARGE DIURNAL TEMPERATURES SWINGS. THE CURRENT FORECAST...WHICH
DROPS MIN TEMPS INTO THE UPPER 40S/LOWER 50S OUTSIDE OF THE DETROIT
URBAN HEAT ISLAND...LOOKS REASONABLE BOTH FRIDAY NIGHT AND SATURDAY
NIGHT.
ADDITIONAL SHORT WAVE ENERGY IS FORECAST TO DROP INTO THE MID
ATLANTIC REGION LATE SATURDAY...AMPLIFYING THE LONG WAVE TROUGH OVER
THE EAST COAST. THE 12Z MEDIUM RANGE SUITE CONTINUE TO SHOW THIS
WAVE DEVELOPING INTO A CUT OFF CIRCULATION OVER THE MID ATLANTIC BY
THE END OF THE WEEKEND. THE CANADIAN...ECMWF...AND WRFHEMI SHOW SOME
RETROGRESSION OF THIS WAVE...WITH THE ECMWF CONTINUING TO BRING
THE UPPER LOW FARTHEST WEST. THE 12Z GFS EJECTS THIS LOW TO THE
NORTHEAST INTO THE CANADIAN MARITIMES BY MID WEEK. TEND TO THINK THE
UPPER LOW WILL REMAIN NEARLY STATIONARY IF NOT RETROGRADE WEST GIVEN
THE STRENGTH OF THE RIDGES OVER THE CENTRAL US AND WESTERN ATLANTIC.
NONETHELESS...WITH THE UPPER RIDGE OVER THE CENTRAL US FORECAST TO
BUILD INTO THE UPPER GREAT LAKES DURING THE WEEK. THIS SHOULD STILL
ALLOW TEMPS TO RISE TO ABOVE NORMAL BY THE END OF THE LONG TERM.
&&
.MARINE...
A STRONG MID LEVEL WAVE WILL MOVE ACROSS LAKE HURON THIS EVENING.
THERE IS A CHANCE OF THUNDERSTORM THROUGH THE EVENING...ASSOCIATED
WITH THIS FEATURE. THE BETTER CHANCES FOR THUNDERSTORMS WILL RESIDE
OVER LAKES ST CLAIR AND ERIE...CLOSER TO THE SURFACE BOUNDARY. A
STRENGTHENING SURFACE LOW WILL MOVE ACROSS THE EASTERN GREAT LAKES
TONIGHT. AN INCREASING NORTHWESTERLY PRESSURE GRADIENT ALONG WITH
STRONG LOW LEVEL COLD AIR ADVECTION FOR LATE JULY STANDARDS WILL
RESULT IN WIND GUSTS TO 30 KNOTS OR SO LATE TONIGHT INTO FRIDAY.
SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE NEARSHORE WATERS OF
LAKE HURON. IT IS NOT OUT OF THE QUESTION THAT A GALE WARNING WILL
ALSO BE NEEDED FOR PARTS OF THE OPEN WATERS. WILL LET THE DAYSHIFT
RE-EVALUATE THIS BASED ON HOW STRONG WINDS BECOME ON LAKE SUPERIOR
DURING THE DAY (IN BEHIND THE COLD FRONT).
&&
.PREV DISCUSSION...ISSUED 140 PM EDT THU JUL 19 2007
AVIATION...
COLD FRONT CURRENTLY PUSHING SOUTH THROUGH THE DETROIT METRO AREA WITH
A LINE OF SHOWERS AND A FEW THUNDERSTORMS. THIS LINE HAS PUSHED
SOUTH OF DTW AND WILL PRODUCE MVFR CONDITIONS BOTH CEILINGS AND
VSBYS WITH HEAVIEST OF PRECIP. ANOTHER BROKEN LINE OF CONVECTION
EXTENDS FROM OSCODA TO GRAND RAPIDS. THIS LINE IS MOVING QUICKLY
SOUTHEAST AND IS ASSOCIATED MORE WITH AN UPPER LEVEL WAVE. EXPECT
THIS ACTIVITY TO WEAKEN AS IT MOVES SOUTHEAST AND GETS AWAY FROM THE
UPPER SUPPORT. EXPECT MBS/FNT TO BE EFFECTED 18-20Z AND HAVE LEFT
OUT ALL MENTIONS OF PRECIP AT DET/DTW AT THIS TIME. AFTER 00Z...VFR
CONDITIONS AT ALL SITES AS HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON INCLUDING SAGINAW BAY...FROM MIDNIGHT FRIDAY TO 8 PM
FRIDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DRC
LONG TERM....CONSIDINE
MARINE.......DRC
AVIATION.....DRC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 410 AM EDT THU JUL 19 2007 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200815- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 410 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES ACROSS THE REGION. THE BEST CHANCE FOR THUNDERSTORMS WILL BE SOUTH OF M 59. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-200815- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 410 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY. PLEASE REFER TO THE NEARSHORE FORECAST /NSHDTX/ FOR DETAILS. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES ACROSS THE REGION. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE AS THEY TRACK SOUTHEAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS OF LAKE HURON AND SAGINAW BAY. PLEASE REFER TO THE NEARSHORE FORECAST /NSHDTX/ FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
346 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 2 NW BRIGHTON 42.55N 83.81W
07/19/2007 LIVINGSTON MI TRAINED SPOTTER
EST WIND 60-70 MPH, SEVERAL 10-14 INCH TREE LIMBS DOWN.
&&The Detroit radar (KDTX), 91 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
4 marine thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2007Every state in 2007This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50864, 50852, 50853, 50854.